MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: valve embolization during transcatheter aortic valve implantation: incidence, risk factors and follow-up by computed tomography investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The article, ¿valve embolization during transcatheter aortic valve implantation: incidence, risk factors and follow-up by computed tomography¿, was reviewed.This research article aimed of this study was to analyze the incidence of transcatheter valve embolization and migration (tvem) in a large cohort of patients undergoing transcatheter aortic valve implantation (tavi) and to examine embolized valves by computed tomography (ct) late after tavi.This research article reported a case study 77-year-old female patient that had a 29mm portico valve implanted.The valve was pulled into the ascending aorta due to incomplete release from the delivery catheter.The final transcatheter heart valve position was noted to be in the ascending aorta.A valve-in-valve was performed using a 26mm sapien 3.At 43 months follow up computerized tomography (ct) scan revealed upper crown protruding into the aortic wall.The article concluded tvem represents a rare complication of tavi.Follow up-ct detected no pathological findings req spontaneous embolization into aorta, migration into left ventricle, incomplete release from delivery catheter, embolization during post dilatation, loss of capture during implantation.During intervention.[the primary and corresponding author of this article henryk dreger, md, 1 medizinische klinik mit schwerpunkt kardiologie und angiologie, charité ¿ universitätsmedizin berlin, berlin, germany].
 
Additional Manufacturer Narrative
As reported through a literature article, ¿valve embolization during transcatheter aortic valve implantation: incidence, risk factors and follow-up by computed tomography¿, a (b)(6) patient that had a 29mm portico valve implanted.The valve was pulled into the ascending aorta due to incomplete release from the delivery catheter.The final transcatheter heart valve position was noted to be in the ascending aorta.A valve-in-valve was performed using a 26mm sapien 3.At 43 months follow up computerized tomography (ct) scan revealed upper crown protruding into the aortic wall.The article concluded tvem represents a rare complication of tavi.Follow up-ct detected no pathological findings require spontaneous embolization into aorta, migration into left ventricle, incomplete release from delivery catheter, embolization during post dilatation, loss of capture during implantation requiring intervention.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17326684
Report Number2135147-2023-03037
Device Sequence Number15117891
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale